Supplements that can Cause Acne

Contact Us 720-340-2263

14 Comments

  • Ellen Orlinsky On September 30, 2016 at 9:05 pm - Reply

    Hi – I am interested in doing a virtual consultation for acne. I am a 66 year old femsle and I have had acne since I was 11. Throughout my life I have been on accutane three times, doxycycline and minocycline many times ( I can no longer take these as I developed quite a stubborn case of c- diff after bring on oral antibiotics for 3 years for lyme ( which I am still being treated for with antimicrobials and vitamin c through a picc line . I use a foundation for coverage made by Vichy and my skin is oily but peeling at the same time with patches of eczema, dermatitis, and psoriasis . Lately I have been getting cystic acne on my forhead and around my mouth and chin. My dermatologist says it is peri oral dermatitis and has given me some creams that have not worked.
    Please advise how to schedule an appointment with you – I live in Connecticut. Thank you so much, Ellen Orlinsky 561-445-4031. Email orlinsky.ellen@gmail.com

  • Colette On January 3, 2017 at 10:36 am - Reply

    Hi Jessica,

    I notice that you have warned against sodium lauryl sulphate (sls) in shampoos and conditioners. However sls is one of the last ingredients in your acne vitamin. Is it acting as a preservative?

    • Jessica Gremley On August 7, 2017 at 12:33 am - Reply

      Hi Colette,
      Great question! Sodium Lauryl Sulfate (SLS) is a pore clogging ingredient when used in laundry detergent and cleanser. In other words, it clogs the pores from the outside in. It is not problematic with the Vitamedica Healthy Skin supplement we recommend.

      -Jessica
      Natural Acne Clinic Founder

  • Linda On January 25, 2017 at 2:51 pm - Reply

    Thank you! I am 52 years old and have had such a bad breakout of acne, I thought it was shingles! I stopped taking the Biotin two days ago and will take it no longer.

    • Jessica Gremley On August 7, 2017 at 12:36 am - Reply

      That’s great Linda! I hope you have noticed a difference. Acne can be due to various different “triggers”, such as also diet or hormones. If you are still breakout out a Virtual Consultation with one of our Clear Skin Coaches will help you identify your primary acne triggers!

  • Candace Pittman On May 3, 2017 at 6:51 pm - Reply

    The only reason I was taking a multivitamin was to get more energy and for good health. I have noticed that it has caused me to break out more… do you recommend an alternative that will help with energy levels?

    • Jessica Gremley On August 7, 2017 at 12:31 am - Reply

      Hi Candace,
      Thanks for this question! I love the Country Live Amino Acids for energy. They work great and will not trigger acne.

      -Jessica
      Natural Acne Clinic Founder

  • Peta On August 22, 2017 at 12:10 pm - Reply

    I took the quiz and it showed me that I have gut imbalance, it seems to be right since I only got acnes on both side of my cheeks (by the ear areas). What can I do to rebalance my gut health?

    • Gwen Stanley On November 2, 2017 at 5:28 pm - Reply

      Hi Peta, if you are just interested in re-balancing gut health, I would recommend our Probiotic-8 for Acne, by VitaMedica. This probiotic supplement will work to replenish beneficial gut bacteria, and contains strains of bacteria that specifically target acne. You will notice that your digestive health improves, and with it, your acne. If you are interested in targeting the acne topically as well as internally, I would recommend Natural Acne Clinic’s 16-week virtual program to get clear and balanced, inside and out.

  • Sara On October 11, 2017 at 1:31 pm - Reply

    Hi,
    I’ve just came across your page and I really hope you’d be able to give me some advice. I’ve recently noticed that my hair has been falling out more than normal, so I’ve started taking a supplement with Biotin in it, but now I’ve found that my skin is breaking out quite badly. Would you know of anything that I could try that wouldn’t have bad side effects. I really appreciate all your help. Thank you so much.
    Sara

  • Alison On October 12, 2017 at 5:09 pm - Reply

    I am taking notrol biotin but causes me breakout why

    • Gwen Stanley On October 27, 2017 at 11:27 am - Reply

      Hi Alison, biotin causes the skin to breakout because it increases cellular turnover. Excess dead skin causes build-up and congestion in the pores, which then results in an acne breakout. Acne-prone skin is already producing skin cells at 5 times the rate of a normal cell, so when we take biotin, we are exacerbating this condition. I hope this helps answer your question!

    • Gwen Stanley On November 2, 2017 at 5:11 pm - Reply

      Hi Alison, biotin causes breakouts because this supplement increases skin cell production. When we are acne-prone, our skin is already over-producing skin cells, and increasing the rate of production only causes more congestion in the pore, resulting in inflammation and acne breakouts.

Leave a Response